Submit Manuscript  

Article Details


A Rare Case Report Of Dabigatran Induced Oral Ulcers

[ Vol. 15 , Issue. 2 ]

Author(s):

Ajeet Singh*, Neel Prabha and Hitesh Yadav   Pages 160 - 162 ( 3 )

Abstract:


Background: Dabigatran is a novel oral anticoagulant molecule which is a direct thrombin (Factor IIa) inhibitor and is used for prevention of stroke and systemic embolism. It is easy to administer as compared to warfarin therapy as it does not require routine laboratory monitoring and has fewer drug interactions.

Objective: To present a rare case of oral ulcers secondary to dabigatran in a patient with deep vein thrombosis.

Case Report: A 68-year-old female presented with painful oral ulcers, retrosternal pain and difficulty in swallowing. She had been taking capsule Dabigatran for the prevention of systemic embolism for 2 months. She had experienced symptoms of onset taking dabigatran for 7 days. Clinical examination revealed three tender, well-defined, clean looking ulcers of various sizes present over the dorsum of the tongue. Dabigatran was withdrawn and the patient was on oral proton pump inhibitors. Patient showed remarkable improvement in oral ulcers after 2 weeks.

Conclusion: Patient education and counseling should be done regarding this side effect of dabigatran and proper intake of this medicine.

Keywords:

Oral ulceration, dabigatran, oral anticoagulant, adverse drug reaction, direct thrombin, AF.

Affiliation:

Department of Dermatology, Venereology & Leprosy, All India Institute of Medical Sciences, Raipur, Chhattisgarh, Department of Dermatology, Venereology & Leprosy, All India Institute of Medical Sciences, Raipur, Chhattisgarh, Department of Dermatology, Venereology & Leprosy, All India Institute of Medical Sciences, Raipur, Chhattisgarh



Read Full-Text article